Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Taking norg ethin estra. Pain in pelvis and home pregnancy tests are negative. Chances of pregnancy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5166 Questions

I was taking NORG-ETHIN ESTRA 0.25-0.035mg for about a year. I was taking this for birth control as well as my PCOS. I stopped taking it about two and a half weeks ago. I have had unprotected sex several times within this time span.

About six days ago I started having a lot of weird things happen. I couldn't stand the smell or taste of biscuits and gravy. It made me want to vomit. There have been strange foods that I cannot stand the smell or they have smelled like nail polish and I can't eat it. I have been irritable. A few days ago I had a strange pain on my left side of my pelvis that lasted about 6 hours. It didn't continuously get worse like when I have a cyst. It hit a peak and leveled out until it ended. My breasts have been very sore, especially my nipples. Yesterday I thought I was crazy because my nipples were sticky.

I have just thought that I would never get pregnant. I would love to me but I don't want to get excited if I am not. I have been researching the side effects of discontinuing birth control and what I have been experiencing seems to match up a bit. I have taken a couple at home pregnancy tests but they have been negative. I don't know if I would have started producing the pregnancy hormone in a high enough levels yet. I have not missed a period yet, but it is coming up.

Please, is there any advice for me? I don't know what to do and I am trying not to get excited about the possibility but it is very hard not to.
Posted Sat, 26 Oct 2013 in General Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Too early to tell, wait until you miss your period

Detailed Answer:
Hi and thank you so much for this query.

I certainly understand the anxiety and emotions leading up to a possible pregnancy in a lady who has long fought with pregnancy difficulties. It is totally understandable why have already done a couple of pregnancy test.

The truth is that this test is not very reliable in the early days after becoming pregnant. waiting until at least after your first missed period is the golden rule so as to be sure that the hormones levels are high enough to be detected in urine. As you rightly mentioned, false positive can result from early testing. I will advice that you wait up to at least your expected date of menses.

You have reported a series of classical signs of pregnancy. Most of the seem similar to what happen when pills are discontinued. However, we need the test to tie all together and say that you are pregnant or not. I am afraid also that you huge desire to become pregnant may unintentionally led you into experiencing these symptoms. This is a condition called pseudocyesis and it is common in women who long to become pregnant but have been having difficulties.

I hope this addresses your query fully and provides ample information for you to act on. Thank you for using our services and I wish you the best of possible outcomes in your desire of becoming pregnant.
Feel free to ask for clarifications if need be. I would have really loved to call this a possible pregnancy but the chances of it being a true pregnancy are too little. Don't just get excited yet..Be patient until it is all sorted out.

Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor